Alert archive / Michigan / Gale Warnings in 2017
Gale Warning 17, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this gale warning at Oct 17, 2017, 3:03 PM EDT. It took effect at Oct 18, 2017, 2:00 PM EDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 17, 2017, 3:03 PM EDT (19:03 UTC)
- In effect from
- Oct 18, 2017, 2:00 PM EDT
- Expired
- Oct 19, 2017, 2:00 AM EDT
- In force
- 12 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
692 WHUS73 KGRR 171903 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 303 PM EDT TUE OCT 17 2017 LMZ848-849-180315- /O.EXT.KGRR.SC.Y.0072.000000T0000Z-171018T1800Z/ /O.NEW.KGRR.GL.W.0017.171018T1800Z-171019T0800Z/ WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 303 PM EDT TUE OCT 17 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT WEDNESDAY... ...GALE WARNING IN EFFECT FROM 2 PM WEDNESDAY TO 4 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 2 PM WEDNESDAY TO 4 AM EDT THURSDAY. * WINDS...SOUTHWEST 20 TO 30 KNOTS THROUGH TONIGHT, INCREASING TO SOUTHWEST GALES TO 35 KNOTS WEDNESDAY AFTERNOON INTO EARLY THURSDAY MORNING. * WAVES...5 TO 8 FEET TODAY AND PERSISTING THROUGH EARLY THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ844>847-180315- /O.EXT.KGRR.SC.Y.0072.000000T0000Z-171019T0800Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- 303 PM EDT TUE OCT 17 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT THURSDAY... * WINDS...SOUTHWEST 20 TO 30 KNOTS. THESE WINDS WILL PERSIST INTO EARLY THURSDAY MORNING. * WAVES...5 TO 8 FEET TODAY AND PERSISTING THROUGH EARLY THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HOVING
6 follow-up statements
046 WHUS73 KGRR 180134 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 934 PM EDT TUE OCT 17 2017 LMZ848-849-180945- /O.CON.KGRR.SC.Y.0072.000000T0000Z-171018T1800Z/ /O.CON.KGRR.GL.W.0017.171018T1800Z-171019T0800Z/ WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 934 PM EDT TUE OCT 17 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT WEDNESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 2 PM WEDNESDAY TO 4 AM EDT THURSDAY... * WINDS...SOUTHWEST 15 TO 25 KNOTS TONIGHT, INCREASING TO SOUTHWEST GALES TO 35 KNOTS WEDNESDAY AFTERNOON INTO EARLY THURSDAY MORNING. * WAVES...4 TO 7 FEET TONIGHT BUILDING TO 6 TO 10 FEET WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ844>847-180945- /O.CON.KGRR.SC.Y.0072.000000T0000Z-171019T0800Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- 934 PM EDT TUE OCT 17 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT THURSDAY... * WINDS...SOUTHWEST 10 TO 20 KNOTS TONIGHT INCREASING TO 15 TO 25 KNOTS WEDNESDAY. * WAVES...3 TO 6 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
327 WHUS73 KGRR 180658 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 258 AM EDT WED OCT 18 2017 LMZ848-849-181500- /O.CON.KGRR.SC.Y.0072.000000T0000Z-171018T1800Z/ /O.CON.KGRR.GL.W.0017.171018T1800Z-171019T0800Z/ WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 258 AM EDT WED OCT 18 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 AM EDT THURSDAY... * WINDS...SOUTHWEST TO 30 KNOTS INCREASING TO SOUTHWEST GALES TO 35 KNOTS THIS AFTERNOON INTO EARLY THURSDAY MORNING. * WAVES...4 TO 8 FEET BUILDING TO 6 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ844>847-181500- /O.CON.KGRR.SC.Y.0072.000000T0000Z-171019T0800Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- 258 AM EDT WED OCT 18 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT THURSDAY... * WINDS...SOUTHWEST 10 TO 20 KNOTS TONIGHT INCREASING TO 15 TO 25 KNOTS WEDNESDAY. * WAVES...3 TO 6 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
992 WHUS73 KGRR 180700 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 300 AM EDT WED OCT 18 2017 LMZ848-849-181500- /O.CON.KGRR.SC.Y.0072.000000T0000Z-171018T1800Z/ /O.CON.KGRR.GL.W.0017.171018T1800Z-171019T0800Z/ WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 300 AM EDT WED OCT 18 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 AM EDT THURSDAY... * WINDS...SOUTHWEST TO 30 KNOTS INCREASING TO SOUTHWEST GALES TO 35 KNOTS THIS AFTERNOON INTO EARLY THURSDAY MORNING. * WAVES...4 TO 8 FEET BUILDING TO 6 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ844>847-181500- /O.CON.KGRR.SC.Y.0072.000000T0000Z-171019T0800Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- 300 AM EDT WED OCT 18 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT THURSDAY... * WINDS...SOUTHWEST 15 TO 25 KNOTS INCREASING TO 20 TO 30 KNOTS TODAY. * WAVES...3 TO 6 FEET BUILDING TO 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
864 WHUS73 KGRR 181951 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 351 PM EDT WED OCT 18 2017 LMZ848-849-190400- /O.CON.KGRR.GL.W.0017.000000T0000Z-171019T0800Z/ WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 351 PM EDT WED OCT 18 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EDT THURSDAY... * WINDS...SOUTHWEST TO 30 KNOTS INCREASING TO SOUTHWEST GALES TO 35 KNOTS THIS AFTERNOON INTO EARLY THURSDAY MORNING. * WAVES...4 TO 8 FEET BUILDING TO 6 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ844>847-190400- /O.CON.KGRR.SC.Y.0072.000000T0000Z-171019T0800Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- 351 PM EDT WED OCT 18 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT THURSDAY... * WINDS...SOUTHWEST 15 TO 25 KNOTS INCREASING TO 20 TO 30 KNOTS TODAY. * WAVES...3 TO 6 FEET BUILDING TO 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JAM
999 WHUS73 KGRR 190204 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1004 PM EDT WED OCT 18 2017 LMZ848-849-190800- /O.CON.KGRR.GL.W.0017.000000T0000Z-171019T0800Z/ WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1004 PM EDT WED OCT 18 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EDT THURSDAY... * WINDS...SOUTHWEST TO 35 KNOTS INTO EARLY THURSDAY MORNING. * WAVES...6 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ844>847-190800- /O.CON.KGRR.SC.Y.0072.000000T0000Z-171019T0800Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- 1004 PM EDT WED OCT 18 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT THURSDAY... * WINDS...SOUTHWEST 20 TO 30 KNOTS. * WAVES...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
889 WHUS73 KGRR 190600 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 200 AM EDT THU OCT 19 2017 LMZ848-849-191600- /O.CAN.KGRR.GL.W.0017.000000T0000Z-171019T0800Z/ /O.NEW.KGRR.SC.Y.0073.171019T0600Z-171020T2000Z/ WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 200 AM EDT THU OCT 19 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT FRIDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EDT FRIDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...SOUTHWEST 15 TO 25 KNOTS THIS MORNING BECOMING WEST 10 TO 20 KNOTS BY AFTERNOON. * WAVES...4 TO 6 FEET EARLY SUBSIDING TO 2 TO 3 FEET THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ844>847-191600- /O.EXT.KGRR.SC.Y.0072.000000T0000Z-171020T2000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- 200 AM EDT THU OCT 19 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT FRIDAY... * WINDS...SOUTHWEST 15 TO 25 KNOTS THIS MORNING BECOMING WEST 10 TO 20 KNOTS BY AFTERNOON. * WAVES...4 TO 6 FEET EARLY SUBSIDING TO 2 TO 3 FEET THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Oct 17, 1:45 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Oct 17, 1:45 PM EDT, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service Grand Rapids MI 145 PM EDT Tue Oct 17 2017 LATEST UPDATE... Aviation .SYNOPSIS... Issued at 305 AM EDT Tue Oct 17 2017 A large area of high pressure over the Central Appalachians will remain nearly stationary over the next couple of days. This fair weather system will lead to dry weather here in Lower Michigan. Conditions will be breezy at times with a moderating trend to the temperatures through Wednesday. && .SHORT TERM...(Today through Thursday) Issued at 305 AM EDT Tue Oct 17 2017 The high pressure system setting up over the Central Appalachians will remain nearly stationary over the next couple of days. There will be a cold front dropping down from the northwest on Wednesday. The low pressure system associated with this front will be rather deep with sub 980 mb pressure readings as it tracks eastward through the Canadian Prairies through Wed. As a result...a tight pressure gradient will set up between the low and high pressure systems. This will support a rather long period of gusty winds...especially during the warmest parts of the day. Temperature values will end up well above normal for the period given the persistent warm air advection that will be in place. While a front will be dropping down from the northwest on Wednesday...this feature looks dry. This is because the main forcing and better saturation remains well to the north in Canada. The front will also be weakening as it moves in. .LONG TERM...(Thursday night through Monday) Issued at 305 AM EDT Tue Oct 17 2017 Unseasonably warm and pleasant wx will continue Thursday night through Saturday in a south to southwest flow warm air advection pattern on the back side of the eastern CONUS ridge. High temperatures Friday through Saturday will range from the upper 60's to middle 70's which is ten to twenty degrees above normal for this time of year. A cold front will move in from the west and bring a chance of showers Sunday. Unsettled wx will then continue early next week as a significant wx pattern change occurs as an upper level trough amplifies over our region. As such we expect showers to linger early next week. High temperatures Monday will reach the lower to perhaps middle 60's. Cooler wx will follow for Tuesday and Wednesday with high temps Tuesday only in the 50's. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 144 PM EDT Tue Oct 17 2017 The main weather feature in terms of aviation the next 24 hours will be the wind. Southwest winds of 15-25 knots are expected through about 23z, at which time it should diminish to about 5-10 knots. South winds will pick up again on Wednesday morning after 14z to 12-25 knots. Otherwise look for VFR conditions and mainly clear skies the next 24 hours. && .MARINE... Issued at 305 AM EDT Tue Oct 17 2017 A weak cold front will press down from the northwest Wednesday into Thursday. As this feature bumps into the high pressure system over the Central Appalachians...the pressure gradient will tighten up over the nearshore zones. This will support gusty winds at times leading to hazardous marine conditions for small craft. && .HYDROLOGY... Issued at 1104 AM EDT Mon Oct 16 2017 Rivers seem to be cresting lower than expected. Most likely relatively dry soil, low inland lake levels, and fairly low river level base states (due to abnormally dry weather the past few months) have mitigated many of the impacts. Some impacts still remain in southern Van Buren and western Kalamazoo counties where rain totals ranged between 6 and 9 inches. Roughly 10 roads were closed due to flooding in southern Van Buren and some may have been washed out. The Paw Paw and Black Rivers are running high, perhaps out of banks in spots, but appear to be cresting today. Dry weather the rest of this week will allow rivers to subside. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...None. LM...Small Craft Advisory until 8 PM EDT Wednesday for LMZ844>849. && SYNOPSIS...MJS SHORT TERM...MJS LONG TERM...Laurens AVIATION...Duke HYDROLOGY...CAS MARINE...MJS
Hazardous weather outlook, Oct 17, 3:35 AM EDT, 11 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK National Weather Service Grand Rapids MI 335 AM EDT Tue Oct 17 2017 MIZ037>040-043>046-050>052-056>059-064>067-071>074-180745- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 335 AM EDT Tue Oct 17 2017 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-180745- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 335 AM EDT Tue Oct 17 2017 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight The wind and waves will be hazardous to small craft through the period. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Hazardous boating conditions for small craft will likely persist into Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.